Hail, Valley
- When
- August 11, 11:18 PM CST
- Where
- Valley County, 7 mi SW of Ord
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.528, -99.026
Between 11 PM CDT on Thursday the 11th and 8 AM on Friday the 12th, two separate strong to severe quasi-linear mesoscale convective systems (MCS) punched south across roughly the northeast one-third of South Central Nebraska, primarily affecting locations east of a line from Ord to Aurora to Geneva. While both systems were similar in character, the second one packed more of a wallop, as a fairly…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Between 11 PM CDT on Thursday the 11th and 8 AM on Friday the 12th, two separate strong to severe quasi-linear mesoscale convective systems (MCS) punched south across roughly the northeast one-third of South Central Nebraska, primarily affecting locations east of a line from Ord to Aurora to Geneva. While both systems were similar in character, the second one packed more of a wallop, as a fairly localized area of wind damage occurred in parts of Merrick and Hamilton Counties between 600-630 AM, mainly affecting the Central City, Aurora and Hordville areas. Especially hard-hit by these early morning storms was the Willow Bend Lake area south of Central City, where several large trees were blown down, including one 90-feet tall that clipped the corner of a home. As the winds surged southward, a gust to 70 MPH was measured at the Aurora airport. No reports of wind damage were received as the leading edge of these storms continued southeast through the York and Geneva areas. This early morning MCS first entered the far northern counties of South Central Nebraska around 5 AM.
Several hours prior to the pre-dawn wind damage, an earlier MCS passed through almost the same counties, first affecting locations from Ord to Genoa around 11 PM CDT, and eventually exiting counties along the Highway 81 corridor around 2 AM. Although no severe-criteria winds or hail were reported with this first round, a peak gust of 54 MPH was measured at the Ord airport. In addition to strong winds and generally small hail, both systems dumped locally heavy rainfall. Storm total amounts were commonly 1.25-2.50 inches and locally higher, including 2.98 inches in Nance County west of Fullerton, and 2.68 inches at Wolbach.
Both systems that passed through South Central Nebraska initially organized and strengthened near the Nebraska-South Dakota border, before rolling southeast. The synoptic and mesoscale environment was supportive of regenerative MCS formation. Overnight parameters featured around 40 knots of deep-layer vertical wind shear, and 1000-2000 J/KG most-unstable CAPE, with instability fed by warm-air advection along the nose of a roughly 30 knot low level jet at 850 millibars. In the mid-levels, an active west-northwest flow was in place, containing several low-amplitude shortwaves.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Aug 11, 5:29 PM CST, 5 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 629 PM CDT THU AUG 11 2011 .AVIATION...00Z TAF. FOCUS FOR THIS TAF PERIOD IS TIMING OF TSTM ACTIVITY TONIGHT. CONVECTION HAS DEVELOPED IN SOUTHERN SOUTH DAKOTA AS WELL AS WESTERN NEBRASKA. THE CONVECTION WILL WORK ITS WAY TOWARD THE TERMINAL AFTER DARK WITH THE BETTER CHCS ARRIVING LATE TONIGHT OR TOWARD FRIDAY MORNING. THE STORMS WILL BE CAPABLE OF BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. SOUTHEASTERLY WINDS AHEAD OF THE CONVECTION SHLD TRANSITION EASTERLY PRIOR TO ONSET OF STORMS AND THEN SHIFT NORTHERLY AFTER. HAVE CIGS AND VSBYS LOWERING TO MVFR CATEGORY DURING TIMES OF STORMS. CLOUDS SHOULD SCATTER FRIDAY AFTN. && .PREV DISCUSSION... /ISSUED 420 PM CDT THU AUG 11 2011/ SHORT TERM...TONIGHT THROUGH 12Z SATURDAY...A FAST MOVING UPPER LEVEL DISTURBANCE ACROSS THE NORTHERN ROCKIES IS EXPECTED TO DROP RAPIDLY SOUTHEASTWARD OVERNIGHT TONIGHT...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA DURING THE LATE EVENING AND OVERNIGHT HOURS. MODELS DEPICTING TWO DISTINCT CHANCES FOR THUNDERSTORM DEVELOPMENT ACROSS THE LOCAL AREA...WITH THE FIRST SHORTWAVE MOVING MAINLY ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA LATE THIS EVENING...AND THE SECOND MORE POTENT UPPER LEVEL DISTURBANCE...AND ASSOCIATED COLD FRONT...TRACKING ACROSS SOUTH CENTRAL NEBRASKA AND NORTHERN KANSAS EARLY FRIDAY MORNING. WITH AMPLE LOW LEVEL MOISTURE AND INSTABILITY IN PLACE...ALONG WITH PLENTY OF ATMOSPHERIC SHEAR...EITHER OF THESE APPROACHING SHORTWAVES WILL HAVE THE POTENTIAL TO INSTIGATE SOME STRONG TO LOCALLY SEVERE THUNDERSTORMS ACROSS THE REGION LATE TONIGHT AND EARLY FRIDAY MORNING. THE GOOD NEWS IS...THE ASSOCIATED COLD FRONT IS EXPECTED TO TRACK RAPIDLY SOUTHWARD ACROSS THE FORECAST AREA DURING THE FIRST HALF OF THE DAY FRIDAY...ALLOWING FOR CLEARING SKIES AND DECREASING THUNDERSTORM CHANCES BY EARLY TOMORROW AFTERNOON. WENT AHEAD AND SPED UP DRYING OF FORECAST ACROSS THE REGION TOMORROW...AS WELL AS INCREASED CHANCES FOR PRECIPITATION OVERNIGHT WITH APPROACHING UPPER LEVEL DISTURBANCES...IN LATEST FORECAST UPDATE. DRY WEATHER AND SLIGHTLY COOLER TEMPERATURES EXPECTED OVERNIGHT FRIDAY INTO SATURDAY MORNING. LONG TERM...12Z SATURDAY THROUGH THURSDAY. OVERALL LITTLE CHANGE IN THINKING FROM YESTERDAY THROUGH THESE PERIODS...WITH PERIODIC THUNDERSTORM CHANCES THE PRIMARY CONCERN. THAT BEING SAID...SOME CHANGES TO PRECIPITATION TIMING WERE MADE. LIKE YESTERDAY...WILL FIRST FOCUS ON POPS/PRECIPITATION CHANCES...THEN WIND UP WITH TEMPS. STARTING OFF WITH SAT-SUN...THE MODEL CONSENSUS OF THE 12Z ECMWF/GFS/NAM ARE IN GOOD AGREEMENT ON A HIGHLY AMPLIFIED PATTERN TAKING SHAPE ACROSS THE CONUS...AS THE WELL-DEFINED MID LEVEL SHORTWAVE RESPONSIBLE FOR WEATHER IN THE SHORT TERM PERIODS DIVES SOUTHEAST FROM IA/WI TOWARD THE OH VALLEY/NORTHEAST REGIONS. IN RESPONSE...THE SUBTROPICAL RIDGE CENTERED OVER THE SOUTH CENTRAL/SOUTHWEST CONUS WILL BULGE NORTHWARD INTO THE CENTRAL CONUS...AS THE NEXT SHORTWAVE DIGS INTO THE PACIFIC NORTHWEST. FOR SAT...EXPECT PLENTY OF SUNSHINE AS LARGE-SCALE SUBSIDENCE DOMINATED THE SYNOPTIC SCALE IN THE WAKE OF THE DEPARTING WAVE...AND AS SURFACE HIGH PRESSURE BUILDS DOWN FROM THE NORTHERN PLAINS. THAT BEING SAID...THE 12Z NAM BOTH TODAY AND YESTERDAY BOTH HAVE BEEN HINTING THAT THE DAYTIME HOURS ARE NOT NECESSARILY GUARANTEED DRY...THANKS TO A NARROW RIBBON OF MID LEVEL MOISTURE EVIDENT AT H7...LOCATED IN THE ENTRANCE REGION OF AN 80KT 300MB JET STREAK CENTERED ACROSS EASTERN NEB. THE NAM GENERATES AT LEAST 1000 J/KG MUCAPE ACROSS THE SOUTHWEST CWA...IN THE SAME AREA IT ALSO GENERATES ITS AREA OF QPF. CONSIDERING THAT NO OTHER MODEL/GUIDANCE INCLUDING THE SREF SUPPORTS A MEASURABLE CHANCE OF PRECIPITATION DURING THE DAY...OPTED TO ONLY INSERT A SLIGHT CHANCE OF SPRINKLE WORDING FOR NOW ACROSS ROUGHLY THE SOUTHWEST 1/2 OF THE CWA. ALTHOUGH THIS IS NOT NECESSARILY A TRADITIONAL APPROACH TO SOMETHING STILL 2 DAYS AWAY...WANTED TO AT LEAST GET A HINT OF LIGHT PRECIP IN THE FORECAST JUST IN CASE THE NAM IS ONTO SOMETHING...TO PREVENT THE IMPRESSION THAT IT IS A GUARANTEED DRY DAY. THE THING IS...IF THIS NARROW...FRONTOGENETIC-LIKE PRECIP BAND DOES IN FACT DEVELOP...IT COULD VERY WELL END UP BEING MORE THAN SPRINKLES...BUT WILL START WITH THIS FOR NOW. EITHER WAY...SAT EVENING/NIGHT HAVE A HIGH CONFIDENCE IN DRY CONDITIONS. TURNING TO SUNDAY...KEPT THE DAYTIME HOURS DRY...BUT CONFIDENCE IS A BIT SHAKIER THAN 24 HOURS AGO. ALTHOUGH NUMERICAL GUIDANCE IS STILL HINTING THAT DRY IS LIKELY THE WAY TO GO...THE 12Z NAM DEPICTS POSSIBLE LATE MORNING/EARLY AFTERNOON SHOWERS/WEAK STORMS FROM A LOW AMPLITUDE DISTURBANCE OVER TOPPING THE UPPER RIDGE. IN ADDITION...AS INSTABILITY RETURNS IN WEST TO EAST FASHION ACROSS THE PLAINS IN THE WAKE OF THE DEPARTING SURFACE RIDGE AXIS...THE LOW LEVEL INSTABILITY AXIS WITH MLCAPE INCREASING TO AT LEAST 1000-1500 J/KG WILL REACH CLOSE TO THE WESTERN FRINGES OF THE CWA...AND LIKELY SPARK AT LEAST A FEW STORMS ACROSS PARTS OF WESTERN KS AND NEB. AT LEAST FOR ONE MORE DAY...WILL HOLD OFF ON INTRODUCING POPS...ALTHOUGH SOME SLIGHT CHANCES MAY EVENTUALLY PROVE NECESSARY ESPECIALLY IN FAR SOUTHWEST KANSAS. SUNDAY NIGHT INTO MONDAY MORNING IS THEN STILL SHAPING UP TO BE THE BEST CHANCE IN THE MID-LONG RANGE FORECAST FOR A FAIRLY WIDESPREAD ROUND OF STORMS AS A PRONOUNCED BELT OF MOISTURE/THETA-E ADVECTION TAKES AIM ACROSS THE AREA ALONG THE AXIS OF A RESPECTABLE 30-40 KNOT H85 LOW LEVEL JET PER THE 12Z ECMWF. ALTHOUGH PRECIP CHANCES HAVE BEEN CAPPED AT 30 PERCENT FOR NOW CONSIDERING THIS IS STILL 3+ DAYS AWAY...FUTURE INCREASES ARE LIKELY IF TRENDS HOLD. WITH ELEVATED CAPE LIKELY HOLDING WELL UNDER 1000 J/KG WITH THIS NIGHT CONVECTION...NOT LOOKING LIKE A SIGNIFICANT SEVERE THREAT AT THIS TIME...BUT STRONG CONVECTION AND LOCALLY HEAVY RAINFALL CERTAINLY NOT OUT OF THE QUESTION WITH 0-6KM DEEP LAYER SHEAR AROUND 40KT. KEPT SLIGHT CHANCES FOR STORMS GOING MONDAY INTO MONDAY NIGHT...ALTHOUGH MONDAY NIGHT IS QUESTIONABLE WITH THE BEST FORCING FROM THE DEPARTING DISTURBANCE TARGETING AREAS FROM EASTERN NEB INTO IOWA. AGAIN...DETAILS ON POSSIBLE STRONG/SEVERE STORMS ARE MURKY AT THIS TIME FRAME. ONE OF THE MOST NOTABLE CHANGES FROM YESTERDAY WAS TO PULL MENTION OF THUNDERSTORMS FROM THE TUES-TUES NIGHT TIME FRAME...AS SUPPORT FROM CONSENSUS OF MODELS/GUIDANCE HAS WANED. THAT BEING SAID...WOULD NOT BE SHOCKED IF EVENTUALLY A SLIGHT CHANCE MAY NEED ADDED BACK IN...THANKS TO THE CONTINUED PRESENCE OF SUBTLE DISTURBANCES WORKING THEIR WAY AROUND THE NORTHERN PERIPHERY OF THE SUBTROPICAL RIDGE...ALONG WITH A LOW LEVEL FRONTAL BOUNDARY SINKING SOUTHWARD ACROSS THE REGION. FOR NOW THOUGH...RESPECTABLE FORCING FOR WIDESPREAD PRECIP LOOKS TO STAY BOTH NORTH AND EAST OF THE CENTRAL PLAINS...ALTHOUGH A LARGE DISCREPANCY IN TIMING OF WAVES MOVING ALONG THE CANADA/U.S. BORDER EXISTS BETWEEN THE ECMWF/GFS SOLUTIONS ALREADY BY TUES. WAS TEMPTED TO LEAVE THE WED NIGHT/THURS PERIOD DRY AS WELL...BUT OPTED TO THROW IN A TOKEN SLIGHT CHANCE POP CWA-WIDE FOR NOW AS THE RIDGE FLATTENS A BIT AND THE UPPER FLOW BECOMES A BIT MORE WEST-NORTHWESTERLY. PLENTY OF TIME TO FINE TUNE THESE TRENDS HOWEVER FOR DAY 7. WRAPPING UP WITH TEMPERATURES...OVERALL NO NOTABLE CHANGES MADE TO FORECAST HIGHS AND LOWS...CERTAINLY ALL PERIODS WELL WITHIN 5 DEGREES OF PREVIOUS FORECAST. THIS SPELLS CONTINUED DAILY HIGHS AVERAGING SOMEWHERE IN THE 80S ACROSS NEBRASKA ZONES...WITH THE WARMEST DAYS IN THE MID-UPPER 80S TARGETING TUES-THURS. IN KANSAS COUNTIES...MID-UPPER 80S WILL PREVAIL SAT-MON...WITH LOW 90S BECOMING MORE LIKELY BY TUES-THURS. AS FOR LOW TEMPS...CLEARLY THE COOLEST NIGHT IS SHAPING UP TO BE SAT NIGHT...AS LIGHT WINDS...MOSTLY CLEAR SKIES...AND THE PRESENCE OF A SURFACE RIDGE AXIS CENTERED FROM EASTERN SD INTO EASTERN NEB SHOULD HELP READINGS DROP WELL DOWN INTO THE MID-UPPER 50S ACROSS ROUGHLY THE NORTHEAST 2/3 OF THE CWA. THE REMAINDER OF THE PERIOD WILL SEE LOWS AVERAGE SOMEWHERE IN THE 60S. RECAPPING...THE BEST RAIN/THUNDERSTORM CHANCES IN THE EXTENDED PERIOD FOCUS FROM SUNDAY NIGHT INTO MONDAY...AND EVEN THEN CAN ONLY JUSTIFY 30 PERCENT CHANCES FOR NOW AT THIS TIME RANGE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 928 PM CDT THU AUG 11 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 121200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 928 PM CDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA OVERNIGHT. HAIL TO THE SIZE OF QUARTERS... DAMAGING WIND GUSTS NEAR 60 MPH...AND LOCALLY HEAVY RAINFALL... WILL ALL BE POSSIBLE WITH ANY STRONG TO SEVERE STORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE FORECAST AREA FRIDAY MORNING THROUGH EARLY FRIDAY AFTERNOON. HAIL TO THE SIZE OF QUARTERS...DAMAGING WIND GUSTS NEAR 60 MPH...AND LOCALLY HEAVY RAINFALL...WILL BE POSSIBLE WITH THESE STORMS. THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA SUNDAY NIGHT THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DETERMINE WHETHER THESE THUNDERSTORMS WILL POSE A RISK FOR SEVERE WEATHER OR LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1042 PM CDT THU AUG 11 2011
NEZ041-048-120415-
MERRICK NE-NANCE NE-
1042 PM CDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NANCE AND NORTHEASTERN
MERRICK COUNTIES UNTIL 1115 PM CDT...
AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ST. EDWARD...OR 28 MILES NORTHWEST OF
COLUMBUS...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GENOA...
SILVER CREEK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4123 9781 4149 9805 4151 9805 4151 9804
4152 9790 4153 9788 4153 9772 4152 9771
4140 9770 4140 9761 4137 9759 4133 9759
TIME...MOT...LOC 0342Z 313DEG 29KT 4158 9783
FAYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1049 PM CDT THU AUG 11 2011
NEZ039-040-120415-
GREELEY NE-VALLEY NE-
1049 PM CDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VALLEY AND NORTHERN
GREELEY COUNTIES UNTIL 1115 PM CDT...
AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
TAYLOR TO BURWELL TO 9 MILES NORTHEAST OF FORT HARTSUFF STATE PARK TO
7 MILES NORTHEAST OF ERICSON...AND MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ORD...
FORT HARTSUFF STATE PARK...
ELYRIA...
SPALDING...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4174 9829 4158 9831 4157 9921 4174 9922
4175 9830
TIME...MOT...LOC 0349Z 294DEG 34KT 4176 9925 4182 9908
4179 9885 4185 9858
FAYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1114 PM CDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM TSTM WND GST ORD 41.60N 98.93W
08/11/2011 E50 MPH VALLEY NE TRAINED SPOTTER
&&
JCBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1126 PM CDT THU AUG 11 2011
NEZ041-120500-
NANCE NE-
1126 PM CDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR NANCE COUNTY UNTIL MIDNIGHT
CDT...
AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF WOLBACH...OR 30 MILES EAST OF
ORD...MOVING SOUTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BELGRADE...
FULLERTON...
GENOA...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4152 9773 4132 9771 4129 9801 4129 9805
4126 9825 4131 9828 4139 9827 4140 9829
4148 9829 4149 9811 4153 9773
TIME...MOT...LOC 0426Z 304DEG 46KT 4149 9834
FAYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1143 PM CDT THU AUG 11 2011
NEZ049-120515-
POLK NE-
1143 PM CDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 1215 AM CDT...
AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARKS TO GRESHAM...
AND MOVING SOUTHEAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
POLK...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4104 9738 4105 9783 4117 9783 4131 9762
4131 9760 4134 9759 4137 9751 4137 9739
TIME...MOT...LOC 0443Z 330DEG 39KT 4117 9778 4105 9735
FAYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1212 AM CDT FRI AUG 12 2011
NEZ041-048-049-063-120545-
HAMILTON NE-MERRICK NE-NANCE NE-POLK NE-
1212 AM CDT FRI AUG 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR POLK...SOUTHEASTERN NANCE...
EASTERN MERRICK AND NORTHEASTERN HAMILTON COUNTIES UNTIL 1245 AM
CDT...
AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARKS TO CENTRAL
CITY...AND MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HORDVILLE...
POLK...
OSCEOLA...
STROMSBURG...
SHELBY...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4105 9756 4106 9814 4131 9814 4136 9759
4134 9759 4136 9753 4137 9739 4105 9739
TIME...MOT...LOC 0513Z 320DEG 38KT 4118 9789 4106 9799
FAYThe North Platte radar (KLNX), 137 km away, was scanning. The volume nearest the first event began at 05:19 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Wind gusts estimated at 70 MPH resulted in tree damage in Central City as well as in the Willow Bend Lake area. The main tree damage occurred in the Willow Bend Lake area, where large tree limbs were knocked down and a 90 foot tree was uprooted, clipping the corner of the roof of a nearby home. Boats were also pulled loose from structures on the shore.
Wind gust of 70 MPH was measured at the Aurora AWOS and a tree between 10 and 12 inches in diameter was uprooted in town.
Wind gusts estimated at 70 MPH resulted in a few tree limbs of 4 to 6 inches being knocked down and an irrigation pivot being tipped over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335478, 335482, 335483, 335485.